Thursday, December 4, 2014

16th Madurai Film Festival 2014: Additional Venue

16th Madurai Film Festival 2014
8 December; Department of Folklore and Culture Studies, Madurai Kamaraj University


10 am Thousand Days and a dream
Dir: C.Sarat Chandran and P.Baburaj; 60 min; Malayalam with English subtitles; 2006

As is unraveled in the documentary ‘Thousand days and a Dream’, history is created in that small village by ordinary peasant women, children and men. A struggle, inspired by a simple desire to save good water for future generations was launched against another struggle which was inspired by a complex greed to amass wealth. Money, good will of political system, social influence and media control was with Coca Cola. But villagers had simplicity of heart, purity of intention, strength of unity and a truthful cause to fight for.

11:00 Interaction with P.Baburaj (Retrospective)

11:30 Hindustan Hamara
Dir: RV Ramani; 98 min; Marathi, Hindi, English; 2013; Documentary

R.V. Ramani, a cinematographer and an auteur in his own right, follows Anand Patwardhan, the preeminent social justice film maker, as the latter goes about screening his films across diverse audiences in the country

1:15 Lunch break

2:00 Red Ant Dream
Dir: Sanjay Kak; 119 min; English, Odiya, Hindi, Punjabi; 2013; Documentary

‘Let us declare that the state of war does exist and shall exist’ – Bhagat Singh. The film takes us into the political world of those who live by the revolutionary ideal in India. It moves between Orissa, Punjab and Bastar. It includes the poetry of Pash, the famous late Punjabi poet.

4:00 Thee Varaivu
Dir: Poonkuzhali; 60 min; Tamil with English subtitles; 2014

In a society where social, political, economical aspects, along with caste and religious pride, continue to remain the overriding factors in arranging marriages rather than biological factors. The film drives home the point that the risks of genetical disorders in close-kin marriages are equally overriding.

16th Madurai Film Festival 2014: Schedule

16th Madurai Film Festival 2014: Schedule*

6 Dec 2014

10 am   Inauguration
10:30    The Red Data Book – an appendix
Dir: Sreemith & Deepu; 75 min; Malayalam with Eng subtitles; Documentary; 2014
11:45    Interaction with Sreemith, filmmaker
12:00    Border Patrol
Dir: Peter Baumann; 14:43 min; German; Germany; 2013
12:15    A Good Story
Dir: Martin-Christopher Bode; 20 min; German; Germany; 2013
12:25    Viratham
Dir: Prithvi K.Raj; 11 min; Tamil; 2014; Short film
12:36    Interaction with A.Ramasamy, Yavanika Sriram, Prithvi K.Raj
1:00      Lunch break
2:30      Interaction on Green Walk with Muthukrishnan and others
3:30      Films by Films Division
PART 1: Reflections on Nationhood and Citizenship
Section A
Directed by SNS Sastry, English and Hindi, B/W, 1967, 20 min
Directed by S Sukhdev, Music, Colour, 1967, 58 min
5:00      Interaction with Yathartha Rajan
5:15      Homage: Films by Shubhradeep Chakravorthy
6:15      The Safest Nuclear Power Station in the World
Dir: Helena Hufnagel; 28 min; German; Austria, Germany; 2012
6:45      Chaliyar, the Final Struggle
Dir: C.Sarat Chandrana and P.Baburaj
English (subtitled), 36 min, 2001, India; Retro

7 Dec 2014

10 am   Kaaye Kaaye Seual
Dir: Gijantali and others; 29 min; Marathi, Hindi and English
10:30    Electric Indigo
Dir: Jean-Julien Collette; 24 min; Belgium/ France; 2013
11:00    The Heat
Dir: Bartosz Kruhlik; 23:30 min; Polish; Poland; 2013
11:30    Coming Out
Dir: Gina Wenzel; 9:21 min; German; Germany; 2014
11:40    Ants Pact
Dir: Benjamin Martins; 20 min; German; Germany; 2014
12:00    Hermes & Aphrodite    
Dir: Gregor Zootzky; 9:55 min; Germany; 2013
12:10    Beat, Beat, Beat
Dir: Christin Freitag; 29:50 min; German; Germany; 2013
12:40    Interaction on sexualities and masculinities
1:00      Lunch break
2:30      Interaction with filmmakers: P.Baburaj, Sreemith, Prithvi K.Raj and Balasubramaniyan
3:30      Films by Films Division
PART 1: Reflections on Nationhood and Citizenship
Section B
Directed by SNS Sastry, Hindi and Urdu, B/W, 35mm, 19 min, 1970
Directed by SNS Sastry, English, B/W, 20 min, 1975
Directed by OP Sharma, Music, B/W, 12 min, 1968
Directed by Mani Kaul, Music, Colour, 1980, 20 min
4:45      The Bitter Drink
Dir: C.Sarat Chandran and P.Baburaj
English (subtitled), 26 min, 2003, India; Retro
5:10      Interaction with P.Baburaj
5:20      Kadamai
            Dir: M.Balasubramaniyan, 14 min; Tamil; Short film
5:34      Interaction with M.Balasubramaniyan, filmmaker
5:45      Homage : Films by Shubradeep Chakravorthy
7:15      Interaction with G.Manikandan, writer

8 Dec 2014

10 am   Padmini My Love
             Dir: Munmun Dhalaria and others; 19:30 min; Marathi; 2014
10:20    A Tres Pesos
Dir: Rosalie Hubl; 19:59 min; Spanish; Mexico; 2013
10:40    La parka
Dir: Gabriel Serra; 29 min; Spanish; Mexico; 2013
11:10    Bintou
Dir: Simone Catharina Gaul; 64 min; Burkina Faso
12:20    Omul (Human)
Dir: Brigitte Drodtloff; 10:50 min; Romanian; Germany; 2014
12:30    Interaction with Sreerasa, filmmaker, artist, writer
1:00      Lunch break
2:30      Interaction with Madurai Artists
3:30      Films by Films Division
PART 2: Constructing the Ideal Citizen
Directed by KL Khandpur, English, 10 min, B/W, 1957
Directed by Pramod Pati, Hindi, 10 min, 1964
Directed by Pramod Pati, Music, 2 min, B/W, 1968
Directed by Loksen Lalvani, Hindi and English, 16 min, B/W, 1980
Directed by S. Sukhdev, English, Hindi, Gujarati, Marathi and Bengali with English subtitles, B/W, 1974, 17 min
4:40      The Backstage of tradition
Dir: Sarah Yona Zweig; 46:49 min; English; Germany
5:30      Only An Axe Away
Dir: C.Sarat Chandran and P.Baburaj
English (subtitled), 40 min, 2005, India
6:10      Interaction with P.Baburaj
6:20      Inmayin Padal
            Dir: Sarwothaman Sadagopan; 14 min; Tamil; 2014; Short film
6:35      Interaction with Sarwothaman Sadagopan
6:45      The City of the Sun
            Dir: Daria Orkhan; 27 min; Russian; Russia; 2014
7:12      Suddenly Our Life Changed
Dir: Aleksey Balashov; 2:52 min; Animation- Documentary; Russia; Ukraine; 2014

9 Dec

10 am   Gulabi Gang
            Dir: Nishtha Jain; 96 min; 2012; Documentary
11:30    Dammed
            Dir:Nandan Saxena, Kavita Bahl; 64 min; Hindi; Documentary
12:30    Interaction with A.Marx
12:45    Breaking News
            Dir: Sidhiq P.I.; 6:18 min; Malayalam; 2014; Short film
12:50    Interaction with Sidhiq P.I., filmmaker
1:00      Lunch break
2:30      Interaction with PUCL
3:30      Films by Films Division
            PART 3: State Initiatives for the Citizen
Directed by NS Thapa, English, B/W, 1965, 14 min
Directed by Amar Varma, Hindi, 14 min, B/W, 1965
Directed by SNS Sastry, English, 22 min, B/W, 1976
Directed by OP Arora, English, Hindi, Punjabi, Gujarati and Marathi with  subtitles, B/W, 1969, 14 min
4:30      Homage : Films by Shubradeep Chakravorthy
7:00      Interaction with A.Marx

10 Dec 

10:00    Poop on Poverty
Dir: Vijay S. Jodha; 6 min; Hindi; Documentary; 2013
10:10    Songs of the Bards of Bengal – The Bauls and Fakirs
Dir: Monalisa Dasgupta; 45 min; Bengali, English; Documentary;
10:55    Bear Mountain
Dir: Vagenak Balayan; 22 min; Armenian; Armenia; 2014
11:30    A Promised Rose Garden
Dir: Lisa Violetta Gab; 33 min; Vietnamese, German; 2014
12:00    Brother
Dir: Jarek Duda; 28 min; German; Germany; 2014
12:30    Omul (Human)
Dir: Brigitte Drodtloff; 10:50 min; Romanian; Germany; 2014
12:40    LOST HOUSE
Dir: Nikolay Kotyash; 16 min; Russia; 2013
12:56    ISLAND
Dir: Nikita Timoschuk; 4 min; Cartoon, Ballad; Ukraine; 2014
1:00      Lunch break
2:30      Interaction with Mu.Ramasamy on Madurai Theatre
3:30      The Last Will
Dir: Dustin Loose; 20:40 min; German; Germany; 2014
3:50      Call Her Lotte!
Dir: Annakathrin Wetzel; 15 min; Germany; 2014
4:05      CAN’T HIDE ME
Dir: Madhuri Mohindar; 26 minutes, English Documentary; 2014
4:25      Taweez – The Talisman Writer
Dir: Alik Hakim; 20 min; Pashto; Afghanistan, Germany; 2014
4:45      The Stowaway
Dir: Maria Brendle; 20 min; German; 2013; Children’s film
5:05      Vigia
Dir: Barelli Marcel; 8 min; Italian; Switzerland; 2013; Animation
5:15      Me Tube: August Sings Carmen Habanera
Dir: Daniel Moshel; 4 min; English; Germany; 2014
5:20      In Between
Dir: Jannis Lenz; 24:30 min; German; Austria; 2014
5:45      At the Door
Dir: Miriam Bliese; 5 min; German; Germany; 2013
5:50      Faint
Dir: Natalie Plaskura; 5:58 min; No dialogue; Germany; 2014
5:55      Devil May Care
Dir: Volker Heymann; 2:10 min; English; Germany; 2014
5:57      Not Funny!
Dir: Katharina Woll; 43 seconds; German; Germany; Spot
5:58      Life: Patented
Dir: Arne v. Nostitz-Rieneck; 1:35 min; No dialogue; Germany; 2014
6:00      Ganz Weit Im Osten
Dir: Kal Stanicke; 3:31 min; German; Germany; 2014
6:04      Deja – Moo/ Der Notfall
Dir: Stefan Muller; 9:59 min; German; Germany; 2014; Animation
6:15      Closing Ceremony

(* It is only a tentative schedule; IT IS SUBJECT TO CHANGES)

Wednesday, December 3, 2014

16th Madurai Film Festival 2014

16th Madurai International Documentary and Short Film Festival 2014
6-10 December 2014; Gandhi Museum, Madurai; 10 am to 8 pm
Organised by MARUPAKKAM

6 Dec 2014; 10 am @ Gandhi Museum, Madurai

Chief Guests:
Dr.A.Ramasamy, writer
Dr.R.Murali, PUCL
A. Muthukrishan, writer
Sreemith Sekhar, filmmaker
Yavanika Sriram, Poet
Yadhartha Rajan, film activist

10 am: Inauguration of exhibitions on Green Walk and Madurai Artists

10: 30 am
Opening film: The Red Data Book: an appendix
Dir: Deepu and Sreemith; 68 min; Malayalam with English subtitles
A stunning indictment of infant mortality in Attappady, Kerala, which also exposes the life and culture of advisasi from their own narration and activism. The film exposes the hollowness of the notion that infants die because of malnutrition.

Highlights of 16th Madurai Film Festival 2014

# Special invitees:
A.Marx, Sreerasaa, G.Manikandan, Deepika Thangavelu and Nirmala Kotravai
# Around 50 films will be screened
# Additional Screenings:
8 Monday; 10 am to 5 pm
Department of Folklore and Culture Studies, Madurai Kamaraj University

# Interaction every day!
6 December with Muthukrishnan and others on Green Walk
7 December with Sreemith, P.Baburaj and Prithvi K.Raj (filmmakers)
8 December with Madurai Artists
9 December with PUCL
10 December with Mu Ramasamy on Madurai Theatre

# Painting Exhibition by Madurai Artists
# Exhibition on Green Walk

# Competitions for Students
Oratory, Poetry, Painting, Photography and Article writing

For list of films, synopsis and schedule:

We welcome you all!

 Amudhan R.P.
Festival Director
Madurai Film Festival 2014